Alert archive / California / Freeze Warnings in 2013
Freeze Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this freeze warning at Dec 3, 2013, 11:13 AM PST. It took effect at Dec 4, 2013, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 11:13 AM PST (19:13 UTC)
- In effect from
- Dec 4, 2013, 2:00 AM PST
- Expired
- Dec 4, 2013, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this freeze warning went out at Dec 3, 10:39 AM PST, 34 minutes earlier.
Area forecast discussion, Dec 3, 10:39 AM PST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1039 AM PST Tue Dec 3 2013 .Synopsis... The cold front which has brought showers over the northern Sierra Nevada and mountains of western Plumas County is exiting the area. Lingering showers will decrease through the day becoming scattered to isolated. Little additional snowfall accumulation is expected. Breezy to locally windy conditions will develop in the valley today behind the cold front. A much colder airmass will bring freeze conditions across the region tonight with a hard freeze late Thursday into early Friday. Another weather system will bring a chance of showers by the weekend. && .Discussion... Northerly winds are increasing over the northern Sacramento Valley in the wake of a strong cold front that moved through earlier this morning. Will issue a Wind Advisory for winds 20 to 20 mph gusting up to 45 mph for the northern and central Sacramento Valley. The stronger winds should decrease by early evening. Dry air moving with this system is moving in, with shower activity decreasing over the mountains of western Plumas County and the northern Sierra. About 1 to 4 inches of snow have fallen over the higher Sierra mountains, mainly south of Highway 50, with lighter amounts to the north. Snow levels will drop with cold air moving in but with the drier air should have little impact. Have cancelled the Winter Weather Advisory. Radar and mesoscale models all show precipitation decreasing through the rest of today with just scattered to isolated mountain showers by later this afternoon. Remaining northerly winds will continue tonight and may help to prevent widespread freezing temperatures over the northern Sacramento Valley. Will issue a Freeze Warning elsewhere in the Valley and foothills below 2000 feet. The eastern edge of the valley will see lighter winds and will see the most of the colder temperatures for lower elevations tonight. Wednesday night into Friday morning looks to be when the hard freeze will occur with temperatures dipping into the 20s for most valley areas and possibly into the upper teens in the colder foothill valleys. Will shortly issue a Hard Freeze warning for the Valley and foothills below 2000 feet. Another system is forecast to drop down from the north later Friday into early Saturday bringing more clouds and showers and ending the hard freeze threat for the valley. Models are converging on showing this fast moving system bringing precipitation, including the threat of low level snow, down to 1000-2000 feet and perhaps below. Will closely look at this storm, which could significantly impact travel through and over the mountains and foothills. EK && .Extended Discussion (Saturday through Tuesday) Cold airmass will remain entrenched over the region through much of the week. The GFS and ECMWF are in reasonably good agreement in dropping trough south through Norcal Fri/Sat. Confidence in the the timing with the system remains low...but confidence in precip chances is increasing and have raised pops. If the system arrives during the overnight hours, cold air already in place may bring very low snow levels...on the order of 1000-2000 ft. If it arrives during the day, higher snow levels are likely. This could prove to be a somewhat high impact event due to low snow levels, so stay tuned. Longer range models continue to advertise possibly continued unsettled weather early next week. The general expectation is for below normal temperatures and possibly periods of wet weather through the extended period. && .Aviation... Cdfnt movg into Cntrl Cal this mrng with clrg skies fm N to S tda. Lcl MVFR/IFR conds ovr Siernev thru 00z Wed otrw mnly VFR. Areas NW-N sfc wnds up to 25 kts with gsts to 35 kts in nrn and wrn ptns of Cntrl Vly thru 02z Wed. && .STO Watches/Warnings/Advisories... freeze warning from 2 am to 8 am pst wednesday carquinez strait and delta...central sacramento valley...northern san joaquin valley...southern sacramento valley. wind advisory until 5 pm pst this afternoon central sacramento valley...northern sacramento valley. freeze warning from 2 am to 8 am pst wednesday below 2000 feet in the clear lake/southern lake county...motherlode...northeast foothills/sacramento valley. &&
Hazardous weather outlook, Dec 3, 5:10 AM PST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 510 AM PST TUE DEC 3 2013 CAZ013>019-063-064-066>069-041500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 510 AM PST TUE DEC 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A COLD FRONT WILL SWEEP SOUTHWARD ACROSS NORTHERN CALIFORNIA TODAY BRINGING SNOW TO THE NORTHERN SIERRA AND SETTING THE STAGE FOR A COLD NIGHT TONIGHT IN THE CENTRAL VALLEY. * FREEZE WATCH.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A COLD DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE CENTRAL VALLEY INTO FRIDAY RESULTING IN WIDESPREAD FREEZING TEMPERATURES AT NIGHT. * FREEZE WATCH.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 11:13 AM PST | Hard Freeze Warning | STO | 70 hr | |
| Dec 3, 11:13 AM PST | Wind Advisory | STO | 5 hr | |
| Dec 3, 3:28 PM PST | Winter Storm Watch | STO | 47 hr |
Nearby
Freeze Warnings in California, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.